Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 28, 2009, 4:07 PM EST for 4 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2009, 4:07 PM EST (21:07 UTC)
- Expired
- Feb 28, 2009, 4:45 PM EST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Colquitt County, GA, Cook County, GA, Thomas County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 11:39 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 282107
SVRTAE
GAC027-071-075-275-282145-
/O.NEW.KTAE.SV.W.0028.090228T2107Z-090228T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EST SAT FEB 28 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF MOULTRIE...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF ADEL...
NORTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 445 PM EST
* AT 403 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
MOULTRIE TO 12 MILES SOUTHWEST OF MOULTRIE TO 6 MILES NORTHWEST OF
THOMASVILLE...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COOLIDGE BY 410 PM EST...
MOULTRIE BY 415 PM EST...
NORMAN PARK BY 420 PM EST...
PAVO BY 425 PM EST...
SPARKS AND LENOX BY 435 PM EST...
ADEL BY 440 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3103 8331 3102 8346 3097 8343 3093 8343
3085 8408 3105 8405 3108 8404 3108 8400
3127 8399 3133 8343 3130 8343 3119 8335
3113 8331 3110 8332 3109 8330
TIME...MOT...LOC 2105Z 262DEG 43KT 3125 8389 3105 8389
3092 8401
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:40 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 28, 2:40 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EST SAT FEB 28 2009 .SYNOPSIS...AT 18Z...THE SURFACE LOW HAS MOVED NORTHEAST JUST SOUTH OF ATLANTA WITH THE STRONG COLD FRONT EXTENDING SOUTHWEST TO NEAR MOBILE. A SQUALL LINE HAS ORGANIZED AND WAS RACING EASTWARD ACROSS OUR CWA AT 40 TO 45 MPH. SOME OF THE STORMS HAVE BEEN STRONG TO SEVERE AND A TORNADO WATCH IS IN EFFECT UNTIL 00Z FOR MOST OF OUR GA ZONES...ALL OF SE AL AND ALL PANHANDLE ZONES EXCEPT GULF COUNTY. THIS WATCH WILL MOST LIKELY BE EXTENDED EASTWARD TO INCLUDE THE COUNTIES OF OUR CWA THAT ARE NOT CURRENTLY IN THE WATCH. WATER VAPOR IMAGERY SHOWS THE UPPER LOW OVER NORTHEAST OKLAHOMA AND DROPPING TO THE SOUTHEAST. THIS FEATURE WILL PLAY A SIGNIFICANT ROLE IN OUR WEATHER ON SUNDAY. && .SHORT TERM...(TONIGHT THROUGH MONDAY)...AS THIS SURFACE LOW LIFTS TO THE NORTHEAST IT WILL DRAG THE COLD FRONT ACROSS OUR REGION THIS EVENING. A SECONDARY SURFACE LOW IS FORECAST TO DEVELOP ON THE FRONT OVER SOUTHEAST GEORGIA OVERNIGHT AS THE UPPER LOW DROPS INTO CENTRAL MISSISSIPPI AND THEN INTO SOUTHERN ALABAMA. THIS WILL SLOW THE EASTWARD PROGRESSION OF THE FRONT DOWN...WITH LINGERING CHANCES OF POPS AT LEAST OVER OUR EASTERN ZONES. OUR WESTERN ZONES WILL TEMPORARILY BE DRY SLOTTED TONIGHT BUT THEN SOME WRAP AROUND MOISTURE MAINLY IN THE FORM OF CLOUDS WILL MOVE BACK IN AROUND OR JUST AFTER DAYBREAK. IF THERE IS ENOUGH MOISTURE AS THE MODELS HAVE BEEN INDICATING AND THE TEMPERATURES ARE COLD ENOUGH...WE COULD SEE SOME LIGHT RAIN MIXED WITH LIGHT SNOW OVER OUR SE ALABAMA ZONES AND OUR NORTHERNMOST GEORGIA ZONE. CERTAINLY NOTHING TO GET EXCITED ABOUT BUT WE WILL CONTINUE TO COVER THIS POSSIBILITY BY INDICATING THE WINTRY MIX IN OUR GRIDS AND THE AFOREMENTIONED ZONES. THE REMAINING ZONES WILL HAVE A SLIGHT/CHANCE POP FOR SUNDAY UNTIL THE UPPER LOW PASSES TO OUR NORTHEAST BY LATE AFTERNOON OR EARLY EVENING. OTHERWISE...IT WILL BE CLOUDY...COLD...AND BRISK SUNDAY... WITH A LIGHT FREEZE LIKELY ACROSS MUCH OF OUR AREA MONDAY MORNING. TEMPERATURES WILL BE A LITTLE WARMER MONDAY AFTERNOON...BUT STILL WELL BELOW AVERAGE FOR EARLY MARCH. IT LOOKS LIKE MARCH IS COMING IN LIKE A LION FOR OUR REGION OF THE COUNTY. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) GLOBAL GUIDANCE SHOWING SIMILAR PATTERNS TO START THE LONG TERM PERIOD WITH AMPLIFIED LONG WAVE UPPER LEVEL TROUGH CONTINUING TO LIFT EAST AND NORTHEAST OFF THE ATLANTIC SEABOARD. ASSOCIATED SURFACE LOW PRESSURE WILL BE LIFTING NORTHEAST AS WELL OFF THE NEW ENGLAND COAST TOWARD THE CANADIAN MARITIMES. IN THIS SYSTEMS WAKE WE WILL FIND SURFACE RIDGING EXPANDING INTO THE EASTERN THIRD OF THE NATION WITH RIDGE AXIS EXTENDING FROM THE GREAT LAKES TO THE SOUTHEASTERN STATES. LONG WAVE UPPER LEVEL RIDGING WILL EXTEND FROM NORTHERN MEXICO UP INTO THE CENTRAL PLAINS AND BE SLOWLY EDGING EASTWARD THROUGH THE WORK WEEK. GLOBAL GUIDANCE PACKAGES BECOME A BIT NOISY WITH SOLUTIONS FOR THE NORTHERN STREAM FLOW LATER IN THE WEEK...HOWEVER THERE IS AGREEMENT IN KEEPING THE MAIN STORM TRACK TO OUR NORTH. VARYING DEGREES OF UPPER LEVEL RIDGING ARE SHOWN BY MOST OF THE GLOBAL GUIDANCE WITH LOW LEVEL RIDGING FROM OFF THE SOUTHEAST COAST IN CONTROL OF THE FORECAST AREA. THIS STACKED RIDGING SCENARIO WOULD SUGGEST A DRY LONG TERM PERIOD COVERING THE ENTIRE WORK WEEK AND POSSIBLY HOLDING INTO THE EARLY PART OF NEXT WEEKEND. IN TERMS OF TEMPERATURE...EXPECTING THE EXTENDED PERIOD TO BEGIN BELOW NORMAL AND THEN WARM TO ABOVE NORMAL...AND POTENTIALLY WELL ABOVE NORMAL BY THE END OF THE WEEK. MONDAY NIGHT HAS THE POTENTIAL FOR A WIDESPREAD FREEZE AS SURFACE RIDGING BUILDS INTO THE AREA AND FINDS A RELATIVELY COOL AIRMASS STILL IN PLACE ON THE BACKSIDE OF THE DEPARTING TROUGH. DEPENDING ON THE EXACT POSITION OF THIS HIGH A DECENT RADIATIONAL COOLING SETUP IS POSSIBLE RESULTING IN WIDESPREAD UPPER 20S TO LOWER 30S. OF NOTE...THIS IS THE SECOND MEX PACKAGE TO SHOW MIDDLE AND UPPER 20S AT MANY OF OUR SITES. LOCALLY PRODUCED MODEL BIAS CORRECTED TEMP GRIDS AGREE AS WELL SHOWING WIDESPREAD UPPER 20S TO LOWER 30S. SINCE THE SETUP IS NOT PERFECT AND THE NIGHTS ARE GETTING PROGRESSIVELY SHORTER...WILL HOLD EVEN THE COLDER LOCATIONS IN THE UPPER 20S. HOWEVER...THOSE WITH VEGETATION/OUTDOOR PLANS SENSITIVE TO TEMPERATURES COLDER THAN A LIGHT FREEZE SHOULD MONITOR FUTURE FORECASTS AS THE POTENTIAL DOES EXIST FOR LOCALIZED COLDER TEMPERATURES EARLY TUES MORNING THAN ARE CURRENTLY FORECAST. HIGH TEMPERATURES TUESDAY WILL REACH THE LOWER/MID 60S. ONE MORE SHOT AT SOME MORE LOCALIZED FREEZING TEMPS TUE MORNING BEFORE A SIGNIFICANT WARMUP BEGINS. STACKED MID/UPPER LEVEL RIDGING BEGINS TO BUILD IN FROM THE WEST ON WEDNESDAY AS THE SURFACE RIDGE MOVES TO THE SOUTHEAST COAST. HIGH TEMPS RECOVER QUICKLY DURING THE MID TO LATE WEEK BACK ABOVE NORMAL INTO THE 70S. 582-586DM H5 RIDGING AND 850MB TEMPS UP AROUND +15C SHOWN BY THE ECMWF AND GFS BY FRIDAY WOULD SUGGEST A FEW READINGS IN THE LOWER 80S ARE NOT OUT OF THE QUESTION AWAY FROM THE COAST. && .MARINE...WINDS OVER LAND ARE CURRENTLY MORE IMPRESSIVE THAN ACROSS THE LOCAL WATERS EARLY THIS AFTERNOON. HOWEVER...THAT WILL CHANGE WITH THE PASSAGE OF THE COLD FRONT. THE TIGHTENING GRADIENT IS ALREADY PRODUCING SCA CONDITIONS FURTHER UPSTREAM. SCA CRITERIA ACROSS OUR WATERS WILL BEGIN LATER TONIGHT BEHIND THE COLD FRONT...AND CONTINUE THROUGH SUNDAY. FREQUENT GUSTS TO GALE FORCE ARE STILL POSSIBLE SO WE WILL UPGRADE THE GALE WATCH TO A GALE WARNING. && .AVIATION...THINGS ARE CHANGING REAL FAST THIS AFTERNOON. AS EXPECTED A LOT OF STRONG THUNDERSTORMS POPPING UP AHEAD OF COLD FRONT. OVERALL WINDS ACROSS THE AREA ARE RUNNING 20 TO 30 KTS FROM THE SOUTHWEST AND HIGHER VCNTY OF TSTMS. HOWEVER COLD FRONT OVER CENTRAL ALABAMA IS RACING EAST AT 45 MILES PER HOUR...SOMEWHAT AHEAD OF SCHEDULE. MODIFIED TAFS FOR EARLIER ARRIVAL AND STRONGER WINDS. EXPECT COLD FRONT TO ARRIVE KTLH EARLY EVENING AND THROUGH KVLD EARLY TOMORROW MORNING. STRONGEST STORMS SHOULD BE THROUGH KDHN IN THE NEXT COUPLE OF HOURS FOLLOWED BY MVFR CIGS AND INCREASING WEST TO NORTHWEST WINDS WITH SOME LIGHT RAIN AND DRIZZLE. DRIZZLY CONDITIONS BEHIND FRONT COULD DROP CIGS TO IFR LEVELS OVERNIGHT. TOMORROW...MVFR CIGS WITH LIGHT RAIN WILL PERSIST A GOOD PART OF DAY ACROSS THE AREA...EXCEPT KPFN MAY HAVE SOME EARLIER CLEARING. && .FIRE WEATHER...HIGH PRESSURE WILL ARRIVE WITH DRIER CONDITIONS FOR THE START OF THE WORK WEEK. WE WILL ISSUE A FIRE WEATHER WATCH FOR ALL FLORIDA ZONES DUE TO POSSIBLE LONG DURATIONS OF LOW RH. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 46 50 29 58 28/ 70 30 10 00 00 PANAMA CITY 46 50 33 55 34/ 70 20 00 00 00 DOTHAN 41 45 28 51 28/ 60 40 10 00 00 ALBANY 44 47 31 53 30/ 70 50 10 00 00 VALDOSTA 46 47 30 53 30/ 70 50 10 00 00 CROSS CITY 51 52 30 57 29/ 60 50 00 00 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...FIRE WEATHER WATCH ALL ZONES FOR MONDAY AFTERNOON. GM...GALE WARNING TONIGHT AND SUNDAY. && AVIATION/FIRE WX...LANIER LONG TERM...MROCZKA REST OF DISCUSSION...BARRY
Hazardous weather outlook, Feb 28, 6:03 AM EST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 603 AM EST SAT FEB 28 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011115- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 603 AM EST SAT FEB 28 2009 /503 AM CST SAT FEB 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT... ...GALE WATCH TONIGHT AND SUNDAY... A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVERE...ESPECIALLY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS WILL END FROM WEST TO EAST EARLY SUNDAY MORNING. LIGHT RAIN WILL LINGER INTO SUNDAY AFTERNOON...ESPECIALLY IN GEORGIA AND ALABAMA. THERE MAY BE ENOUGH COLD AIR FOR SOME OF THE RAIN TO MIX WITH OR CHANGE TO LIGHT SNOW...MAINLY FROM ALBANY AND DOTHAN NORTHWARD. NO SNOW ACCUMULATION IS EXPECTED DUE TO THE RELATIVELY WARM GROUND TEMPERATURES. WINDY CONDITIONS ARE EXPECTED...WITH GUSTS TO GALE FORCE OVER THE COASTAL WATERS. FAIR WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK...WITH A LIGHT FREEZE POSSIBLE MONDAY AND TUESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Feb 28, 1:30 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 PM EST SAT FEB 28 2009 GAZ142-281900- EARLY- 130 PM EST SAT FEB 28 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY COUNTY... * UNTIL 200 PM EST AT 1228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLUMBIA...OR 11 MILES WEST OF BLAKELY... MOVING EAST AT 40 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 52-LANIER
Special weather statement, Feb 28, 1:38 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 138 PM EST SAT FEB 28 2009 ALZ068-069-FLZ007>011-281945- COASTAL WALTON-GENEVA-HOLMES-HOUSTON-INLAND WALTON-JACKSON-WASHINGTON- 1238 PM CST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GENEVA...HOLMES... HOUSTON...JACKSON...WALTON AND WASHINGTON COUNTIES... * UNTIL 145 PM CST AT 1231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF COTTONWOOD TO 8 MILES NORTHWEST OF DE FUNIAK SPRINGS...MOVING EAST AT 40 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Feb 28, 2:40 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EST SAT FEB 28 2009 ALZ069-FLZ008>011-GAZ142-143-155-156-282115- COASTAL WALTON-DECATUR-EARLY-HOLMES-HOUSTON-JACKSON-MILLER-SEMINOLE- WASHINGTON- 140 PM CST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DECATUR...EARLY...MILLER AND SEMINOLE COUNTIES IN SOUTHWEST GEORGIA...HOUSTON COUNTY IN SOUTHEAST ALABAMA AND HOLMES...JACKSON...WALTON AND WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA... * UNTIL 315 PM CST/415 PM EST/ AT 235 PM EST/135 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF DONALSONVILLE TO 12 MILES NORTHWEST OF VERNON...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... VERNON BY 150 PM CST. CHIPLEY BY 155 PM CST. MARIANNA BY 225 PM CST. BAINBRIDGE BY 350 PM EST. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Feb 28, 2:49 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EST SAT FEB 28 2009 GAZ125-127>129-131-144>146-282030- BAKER-COLQUITT-DOUGHERTY-IRWIN-MITCHELL-TIFT-TURNER-WORTH- 249 PM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...COLQUITT... DOUGHERTY...IRWIN...MITCHELL...TIFT...TURNER AND WORTH COUNTIES... * UNTIL 330 PM EST AT 246 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF TY TY TO 13 MILES NORTHEAST OF WEST BAINBRIDGE...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF SYLVESTER TO 13 MILES NORTH OF BAINBRIDGE...MOVING EAST AT 50 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Local storm report, Feb 28, 3:21 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG TIFTON 31.47N 83.51W
02/28/2009 TIFT GA EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
&&
DUGGANLocal storm report, Feb 28, 3:33 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG TY TY 31.47N 83.65W
02/28/2009 TIFT GA EMERGENCY MNGR
SEVERAL ROOFS OFF HOMES
&&
DUGGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:43 AM EST | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 32 min |
| Feb 28, 1:41 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Early, Miller | 49 min |
| Feb 28, 2:11 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller, Mitchell and 1 more | 34 min |
| Feb 28, 2:15 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Turner | 45 min |
| Feb 28, 2:56 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 49 min |
| Feb 28, 3:03 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift | 42 min |
| Feb 28, 3:10 PM EST | Severe Thunderstorm Warning | TAE | Colquitt, Cook, Tift, Worth | 50 min |
| Feb 28, 3:15 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady | 45 min |
| Feb 28, 3:32 PM EST | Severe Thunderstorm Warning | TAE | Irwin | 28 min |
| Feb 28, 3:42 PM EST | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 48 min |
| Feb 28, 3:45 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift | 45 min |
| Feb 28, 4:41 PM EST | Severe Thunderstorm Warning | TAE | Seminole | 64 min |
| Feb 28, 4:44 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 46 min |
| Feb 28, 4:45 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier | 20 min |
| Feb 28, 5:12 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 63 min |
| Feb 28, 5:45 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 45 min |
| Feb 28, 5:47 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady | 43 min |
| Feb 28, 6:09 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 51 min |
| Feb 28, 6:17 PM EST | Tornado Warning | TAE | Decatur | 28 min |
| Feb 28, 6:25 PM EST | Tornado Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 35 min |
| Feb 28, 6:33 PM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 57 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.